May 13, 2002
Hey Doc, I have to say...your answers to the questions asked are excellent. Kudos to youthe service you provide is outstanding! I only wish you had been around 17 years ago when I first tested positive--I was a survivor way before Survivor!
I have been using Androgel for several years--after having used decadurabolin shots for several years. I am confused about the differences between these two drugs. I have been told that Androgel DOES NOT cause the production of testosterone, and yet, I definitely "perform" better when I use it. I know they are both Steroids of sorts. I also know that the use of both has helped me bulk up over the yearsmy body responds rapidly to any gym routinea blessing for a guy who was always called a wimp and faggot growing up!
Lastly, I have an HIV negative partner who works out diligently without the degree of success that I experience. He has asked me about using my Androgel. (I have a lot left over as I often forget to use it.) Will it hurt him or help him to bulk up? I know you cannot recommend him to use my prescription, but I would appreciate any warnings and/or facts you can share. He has already been using it!
Thanks from a real Survivor
Response from Dr. Frascino
Hey Real Survivor!
Thanks for writing and for your kind comments. Maybe we could form some sort of club - "Real Survivors" - HIV-positive guys who were wimps as kids, but then with a little help from testosterone supplements and a lot of time pumping iron, became hard-bodied muscle studs.
To answer your question, AndroGel doesn't cause the production of testosterone, because it is testosterone. It's designed to provide testosterone to guys who cannot make enough of their own "love juice."
Should your HIV-negative partner use it? Well, probably not, unless his own testosterone levels are low. This can be checked with a simple blood test (when he's not using your AndroGel). If his testosterone levels are normal, there are some risks if he's pushing his levels above normal -liver problems, blood thickening, acne, breast development, acceleration of existing prostate tumors, and the possibility lf turning off your body's own ability to make testosterone naturally. In addition, androgenic/anabolic steroids can increase bad cholesterol and decrease the good cholesterol. On the upside, both gym and bedroom performance will probably increase. Is it worth the risk? Only your partner can decide. I would suggest he at least level with his doctor, so he can have blood tests to monitor for potential problems. My partner is also HIV-negative. We often work out at the gym together. He also does not respond to our workouts as well as I do. (I use AndroGel as well.) I'll admit at times he's a bit frustrated by this, but being a physician himself, he also realizes the risks of supplementing testosterone above physiologic levels. So he has chosen not to use testosterone supplements. By the way, readers, you can visit him (Steve Natterstad, M.D.) on The Body's Spanish Forum.
OK Survivor, stay well and let me know when our first "club" meeting will be. Shall we meet on the beach and flex our muscles at those old out-of-shape beer-bellied middle-aged losers that called us wimps when we were kids?
hiv in condoms?
- What Is The Risk Of Sharing A Razor?
- Do Black Spots Mean I Have Hiv?
- Coated Tongue After Open Mouth Kissing Worried I Have HIV
- Cold Feet After Breast Sucking Worried I Have HIV
- Pain In Penis After Sex With Hooker What Are The Chances Of HIV
- Can Selenium Sulfide Help With Flat Warts Hpv?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.